Alert archive / Louisiana / Tornado Warnings in 2024

Tornado Warning 38, NWS New Orleans, LA

December 28, 2024East Feliciana Parish, Saint Helena Parish, Louisiana

NWS New Orleans, LA issued this tornado warning at Dec 28, 2024, 3:44 PM CST for East Feliciana Parish, Saint Helena Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 28, 2024, 3:44 PM CST (21:44 UTC)
Expired
Dec 28, 2024, 4:30 PM CST
In force
46 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties East Feliciana Parish, LA, Saint Helena Parish, LA

The radar

The Hammond radar (KHDC), 56 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 28, 2:17 PM CSTTornado Watch PDSSPC8 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 9.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2024-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 651 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2024-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
651 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
525 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

451 
WFUS54 KLIX 282144
TORLIX
LAC037-091-282230-
/O.NEW.KLIX.TO.W.0038.241228T2144Z-241228T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
344 PM CST Sat Dec 28 2024

The National Weather Service in New Orleans has issued a

* Tornado Warning for...
  Northern St. Helena Parish in southeastern Louisiana...
  Eastern East Feliciana Parish in southeastern Louisiana...

* Until 430 PM CST.

* At 344 PM CST, a severe thunderstorm capable of producing a tornado
  was located near Pride, or 8 miles south of Clinton, moving
  northeast at 35 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northern St. Helena and eastern East Feliciana Parishes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.

&&

LAT...LON 3095 9057 3071 9101 3071 9104 3073 9107
      3100 9094 3100 9069
TIME...MOT...LOC 2144Z 217DEG 31KT 3074 9101 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TJS
2 follow-up statements
923 
WWUS54 KLIX 282213
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
413 PM CST Sat Dec 28 2024

LAC037-091-282230-
/O.CON.KLIX.TO.W.0038.000000T0000Z-241228T2230Z/
St. Helena LA-East Feliciana LA-
413 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR NORTHERN
ST. HELENA AND NORTHEASTERN EAST FELICIANA PARISHES...

At 411 PM CST, a severe thunderstorm capable of producing a tornado
was located near Darlington, or 11 miles northeast of Clinton, moving
northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Felps, Easleyville, and Darlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3075 9094 3078 9102 3100 9094 3100 9069
      3095 9057
TIME...MOT...LOC 2211Z 217DEG 31KT 3093 9084 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TJS
183 
WWUS54 KLIX 282219
SVSLIX

Severe Weather Statement
National Weather Service New Orleans LA
419 PM CST Sat Dec 28 2024

LAC037-091-282230-
/O.CON.KLIX.TO.W.0038.000000T0000Z-241228T2230Z/
St. Helena LA-East Feliciana LA-
419 PM CST Sat Dec 28 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR NORTHERN
ST. HELENA AND NORTHEASTERN EAST FELICIANA PARISHES...

At 419 PM CST, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Easleyville, or 11 miles south of
Liberty, moving northeast at 35 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Easleyville and Darlington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.

&&

LAT...LON 3082 9084 3088 9093 3100 9091 3100 9069
      3095 9057
TIME...MOT...LOC 2219Z 217DEG 31KT 3099 9079 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

TJS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Dec 28, 5:30 AM CST, 10 hours 14 minutes earlier.

Area forecast discussion, Dec 28, 5:30 AM CST, 10 hours 14 minutes before
Area Forecast Discussion...UPDATED
National Weather Service New Orleans LA
530 AM CST Sat Dec 28 2024

...NEW AVIATION...

.SHORT TERM...
(Today through Sunday)
Issued at 230 AM CST Sat Dec 28 2024

Key messages...

1) Severe weather outbreak likely this afternoon and evening
across the Central Gulf Coast States, including a significant
portion of our area. Storms will have potential for strong
tornadoes, wind damage and isolated large hail. An Enhanced to
Moderate Risk of Severe Weather is in place for much of the area
north of the Interstate 10 corridor for this afternoon and
tonight.

2) Prior to the severe weather, a large area of dense fog is
already in place across much of the local area.

After a rather eventful Friday, including a couple tornadoes, and
significant flash flooding (Jackson County Mississippi),
convection at 2 AM CST was limited to the coastal waters, as
leading trough axis has shifted east of the area.

A strong shortwave was moving into West Texas early this morning.
Low pressure in advance of the shortwave over Texas had a warm
front extending eastward along Interstate 20 well to the north of
the local area. Southerly winds continue to pump abundant moisture
into the area with temperatures and dew points from the mid 60s
to lower 70s, which is very unusual for the last week of the year.
The precipitable water value on the 00z sounding of 1.6 inches is
well above the 90th percentile climatologically. The very warm
and moist air getting transported across much cooler waters and
ground have led to the development of widespread dense fog across
the area this morning. That fog probably won't mix out until mid
to late morning as the pressure gradient tightens.

The upper shortwave will track eastward today and be near the
Louisiana-Arkansas border this evening. Any precipitation
development this morning should be mainly in the form of scattered
rain showers. As a low level jet strengthens across the area this
afternoon, scattered storms are expected to develop. Mid-level
lapse rates approaching 8C/km, abundant shear and CAPE values
approaching 2500 J/kg (also top end climatologically) will be in
place, along with SRH between 200-300 m2/s2. That'll be favorable
for tornadic supercells if they can remain discrete cells.

A linear MCS is also expected to develop, more directly related
to the shortwave trough, which will move across the area during
the evening and overnight hours. If this line develops as
expected, more widespread wind damage will be possible, as well as
additional tornadoes. It should be noted that the majority of
Convection Allowing Models (CAMs) have slowed the passage of this
line, possibly not moving into Alabama until beyond 3 AM CST
Sunday. Widespread 1 to 2 inch rainfall amounts will be likely,
with isolated higher totals certainly possible.

It does appear that all convection should be east of the area
prior to sunrise Sunday. There may be a brief period early Sunday
morning for fog to redevelop behind the line of storms before
drier air overspreads the area. Wrap-around clouds could linger
across northern portions of the area for a good portion of the
day, with sunnier skies across the south.

Had to use the 90th percentile NBM numbers for temperatures and
dewpoints through this afternoon to come anywhere close to what's
actually occurring across the area. With the airmass behind this
shortwave of Pacific origin, temperatures are likely to still
reach the 70s across most of the area on Sunday.

&&

.LONG TERM...
(Sunday night through Friday)
Issued at 230 AM CST Sat Dec 28 2024

Once we get the near term system out of the way, the weather will
be much less impactful through the remainder of the forecast
period. The next shortwave in the train will pass much further to
the north of the area, with no significant return of moisture.
Little or no precipitation is expected from Sunday night through
Friday across the area.

With lower humidity levels in place, overnight lows will cool off
beginning Sunday night, but will still be above climatological
normals. Highs Monday and Tuesday could still get into the 70s,
but with much less humidity. Cooler weather, much closer to
normal, is expected for the first several days of the new year.

&&

.AVIATION...
(12Z TAFS)
Issued at 526 AM CST Sat Dec 28 2024

Showers and thunderstorms will develop and likely impact all
terminals this cycle with the final line of storms moving west to
east with time. Southerly winds will eventually transition to more
westerly winds in time. VIS/CIG issues are ongoing and look to
continue through much of this cycle with additional fog
development anticipated toward the end of the cycle. Mostly IFR
or lower...but there could be a window for VFR from time to time
especially later tonight before VIS issues once again develop.
(Frye)

&&

.MARINE...
Issued at 230 AM CST Sat Dec 28 2024

Fog will continue to be an issue this morning across the protected
and nearshore waters, with the current Fog Advisory expected to
run until expiration. Winds over the outer waters are already in
Small Craft Exercise Caution range and will carry headlines there
with the forecast issuance. Beginning at midday today, the SCEC
headlines will be expanded to all waters through 12z Sunday. It
may be necessary to upgrade portions of the waters to Small Craft
Advisories if pressure gradient tightens a little more than
currently anticipated. With the surface low expected to lift well
north of the area by Sunday morning, the gradient should weaken
with headlines expiring at that point. May need some headlines at
midweek as even cooler and drier air arrives over the waters.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  74  55  68  46 /  90  90   0   0
BTR  79  59  72  50 /  90  90   0   0
ASD  76  59  72  48 /  70  90   0   0
MSY  77  60  71  52 /  70  90   0   0
GPT  72  59  70  48 /  60  90   0   0
PQL  78  60  75  47 /  70  90   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Dense Fog Advisory until 10 AM CST this morning for LAZ034>037-
     039-046>048-056>060-064>071-076>090.

GM...Dense Fog Advisory until 10 AM CST this morning for GMZ530-532-
     534-536-538-550-552-555-557.

MS...Dense Fog Advisory until 10 AM CST this morning for MSZ068>071-
     077-083>088.

GM...Dense Fog Advisory until 10 AM CST this morning for GMZ532-534-
     536-538-550-552-555-557.

&&

SHORT TERM...RW
LONG TERM....RW
AVIATION...RDF
MARINE...RW

In the hours before

Special weather statement, Dec 28, 1:32 PM CST, 2 hours 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
132 PM CST Sat Dec 28 2024

LAZ058>060-282015-
St. Charles LA-St. John The Baptist LA-Upper Lafourche LA-
132 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTH CENTRAL ST.
JOHN THE BAPTIST, WESTERN ST. CHARLES AND NORTH CENTRAL LAFOURCHE
PARISHES THROUGH 215 PM CST
...

At 132 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Des Allemands, or 14 miles
southwest of Hahnville, moving north at 25 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Hahnville, Killona, Norco, Paradis, Des Allemands, Edgard, Luling,
Boutte, Bayou Gauche, Destrehan, Taft, New Sarpy, St. Rose, Montz,
Raceland, and Ama.

This includes Interstate 310 between mile markers 3 and 11.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

&&

LAT...LON 2971 9045 2974 9063 3005 9056 2997 9030
TIME...MOT...LOC 1932Z 195DEG 23KT 2978 9055

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 1:54 PM CST, 1 hour 50 minutes before
Special Weather Statement
National Weather Service New Orleans LA
154 PM CST Sat Dec 28 2024

LAZ035-036-MSZ068-282030-
East Feliciana LA-West Feliciana LA-Wilkinson MS-
154 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF EAST CENTRAL WEST
FELICIANA, NORTHWESTERN EAST FELICIANA PARISHES IN SOUTHEASTERN
LOUISIANA AND SOUTHEASTERN WILKINSON COUNTIES THROUGH 230 PM CST
...

At 153 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Wakefield, or near Jackson,
moving northeast at 25 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Jackson, St. Francisville, Wilson, Norwood, Wakefield, and Spillman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3076 9137 3088 9138 3110 9114 3089 9101
TIME...MOT...LOC 1953Z 224DEG 20KT 3086 9130

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 2:13 PM CST, 1 hour 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
213 PM CST Sat Dec 28 2024

LAZ035-036-MSZ068-069-282100-
East Feliciana LA-West Feliciana LA-Wilkinson MS-Amite MS-
213 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN WEST
FELICIANA AND NORTHWESTERN EAST FELICIANA PARISHES, SOUTHEASTERN
WILKINSON AND SOUTHWESTERN AMITE COUNTIES THROUGH 300 PM CST
...

At 212 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds near Spillman, or 9 miles north of
Jackson, moving northeast at 30 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Centreville, Wilson, and Norwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3088 9121 3097 9129 3124 9115 3103 9094
TIME...MOT...LOC 2012Z 213DEG 28KT 3098 9122

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 2:49 PM CST, 55 minutes before
Special Weather Statement
National Weather Service New Orleans LA
249 PM CST Sat Dec 28 2024

LAZ036-037-071-MSZ069-070-282115-
St. Helena LA-Northern Tangipahoa LA-East Feliciana LA-Pike MS-
Amite MS-
249 PM CST Sat Dec 28 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHERN ST. HELENA,
NORTHEASTERN EAST FELICIANA AND NORTHWESTERN TANGIPAHOA PARISHES,
SOUTHERN PIKE AND SOUTHEASTERN AMITE COUNTIES THROUGH 315 PM CST
...

At 248 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Gillsburg to 6 miles east of Clinton. Movement was northeast at 35
mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Greensburg, Magnolia, Kentwood, Osyka, Darlington, Gillsburg,
Easleyville, Tangipahoa, and Mccomb Airport.

This includes the following Interstates...
 Interstate 55 in Louisiana between mile markers 55 and 66.
 Interstate 55 in Mississippi between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 300 PM CST for southeastern
Louisiana...and southern Mississippi. A Tornado Watch also remains in
effect until 900 PM CST for southeastern Louisiana...and southern
Mississippi.

&&

LAT...LON 3121 9027 3113 9079 3078 9101 3081 9055
TIME...MOT...LOC 2048Z 204DEG 31KT 3098 9066 3085 9090

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 3:17 PM CST, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
317 PM CST Sat Dec 28 2024

LAZ037-MSZ069-070-282200-
St. Helena LA-Pike MS-Amite MS-
317 PM CST Sat Dec 28 2024

...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL ST.
HELENA PARISH, NORTHWESTERN PIKE AND EASTERN AMITE COUNTIES THROUGH
400 PM CST
...

At 316 PM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds 7 miles west of Gillsburg, or 8
miles south of Liberty, moving northeast at 35 mph.

HAZARD...Funnel clouds and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Mccomb, Liberty, Summit, Smithdale, and Gillsburg.

This includes Interstate 55 in Mississippi between mile markers 14
and 24.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3092 9071 3097 9085 3099 9084 3100 9083
      3100 9089 3135 9073 3135 9035
TIME...MOT...LOC 2116Z 205DEG 29KT 3104 9077

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

TJS
Special weather statement, Dec 28, 3:32 PM CST, 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
332 PM CST Sat Dec 28 2024

LAZ036-037-046>048-MSZ068-069-282200-
Iberville LA-St. Helena LA-East Feliciana LA-West Baton Rouge LA-
East Baton Rouge LA-Wilkinson MS-Amite MS-
332 PM CST Sat Dec 28 2024

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF WEST BATON ROUGE,
NORTHWESTERN ST. HELENA, EAST FELICIANA, NORTH CENTRAL IBERVILLE AND
EAST BATON ROUGE PARISHES, SOUTHEASTERN WILKINSON AND SOUTHWESTERN
AMITE COUNTIES THROUGH 400 PM CST
...

At 331 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Clinton to near Erwinville. Movement was northeast at 35 mph.

HAZARD...Funnel clouds, winds in excess of 40 mph, and pea size
         hail.

SOURCE...Radar indicated.

IMPACT...If a funnel cloud briefly touches down, minor damage to
         outdoor objects is possible. Gusty winds could knock down
         tree limbs and blow around unsecured objects.

Locations impacted include...
Baton Rouge, Zachary, Baker, Port Allen, Jackson, Clinton, Brusly,
Slaughter, Grosse Tete, Wilson, Norwood, Westminster, Merrydale,
Pride, Felps, Brownfields, Greenwell Spring, Inniswold, and Baton
Rouge Airport.

This includes the following Interstates...
 Interstate 10 in Louisiana between mile markers 140 and 161.
 Interstate 12 between mile markers 1 and 4.
 Interstate 110 in Louisiana between mile markers 1 and 8.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.

A Tornado Watch remains in effect until 900 PM CST for southeastern
Louisiana...and southern Mississippi.

&&

LAT...LON 3037 9146 3065 9131 3066 9132 3066 9130
      3068 9131 3103 9113 3102 9073 3041 9107
TIME...MOT...LOC 2131Z 211DEG 31KT 3083 9100 3050 9134

FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

TJS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 27, 9:15 PM CSTSpecial Marine WarningLIX90 min
Dec 27, 10:04 PM CSTSpecial Marine WarningLIX91 min
Dec 27, 10:21 PM CSTSpecial Marine WarningLIX84 min
Dec 28, 12:51 AM CSTSpecial Marine WarningLIX54 min
Dec 28, 1:46 AM CSTSpecial Marine WarningLIX59 min
Dec 28, 2:18 AM CSTSpecial Marine WarningLIX57 min
Dec 28, 3:18 AM CSTSpecial Marine WarningLIX57 min
Dec 28, 4:15 AM CSTSpecial Marine WarningLIX60 min
Dec 28, 5:59 AM CSTSpecial Marine WarningLIX61 min
Dec 28, 6:08 AM CSTSpecial Weather StatementLIXWest Baton Rouge37 min
Dec 28, 6:48 AM CSTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana27 min
Dec 28, 6:57 AM CSTTornado WarningLIXEast Baton Rouge, East Feliciana, West Feliciana33 min
Dec 28, 7:40 AM CSTSpecial Marine WarningLIX65 min
Dec 28, 7:58 AM CSTSpecial Marine WarningLIX47 min
Dec 28, 8:34 AM CSTSpecial Marine WarningLIX56 min
Dec 28, 8:36 AM CSTSpecial Weather StatementLIXSaint Helena39 min
Dec 28, 8:40 AM CSTSpecial Marine WarningLIX65 min
Dec 28, 8:41 AM CSTSpecial Marine WarningLIX64 min
Dec 28, 8:48 AM CSTSpecial Marine WarningLIX57 min
Dec 28, 9:29 AM CSTSpecial Marine WarningLIX61 min
Dec 28, 9:40 AM CSTSpecial Marine WarningLIX65 min
Dec 28, 9:43 AM CSTSpecial Marine WarningLIX62 min
Dec 28, 9:57 AM CSTSpecial Weather StatementLIXJefferson33 min
Dec 28, 10:29 AM CSTSpecial Weather StatementLIXJefferson46 min
Dec 28, 10:40 AM CSTSpecial Marine WarningLIX65 min
Dec 28, 10:41 AM CSTSpecial Marine WarningLIX64 min
Dec 28, 11:33 AM CSTSpecial Marine WarningLIX117 min
Dec 28, 11:34 AM CSTSpecial Marine WarningLIX116 min
Dec 28, 11:41 AM CSTSpecial Weather StatementLIXAscension34 min
Dec 28, 12:12 PM CSTSpecial Weather StatementLIXAscension, Livingston48 min
Dec 28, 12:18 PM CSTSpecial Weather StatementLIXAssumption27 min
Dec 28, 12:57 PM CSTSpecial Weather StatementLIXLivingston33 min
Dec 28, 1:22 PM CSTSpecial Marine WarningLIX113 min
Dec 28, 1:25 PM CSTSpecial Marine WarningLIX65 min
Dec 28, 1:32 PM CSTSpecial Weather StatementLIXSaint Charles43 min
Dec 28, 1:49 PM CSTSevere Thunderstorm WarningLIXLafourche, Saint Charles, Saint John the Baptist28 min
Dec 28, 1:54 PM CSTSpecial Weather StatementLIXEast Feliciana36 min
Dec 28, 2:01 PM CSTSpecial Marine WarningLIX71 min
Dec 28, 2:23 PM CSTSpecial Marine WarningLIX2 hr
Dec 28, 2:49 PM CSTSpecial Weather StatementLIXSaint Helena26 min
Dec 28, 3:14 PM CSTSpecial Marine WarningLIX2 hr
Dec 28, 3:32 PM CSTSpecial Weather StatementLIXEast Baton Rouge, East Feliciana, West Baton Rouge28 min
Dec 28, 4:27 PM CSTTornado WarningLIXSaint Helena48 min
Dec 28, 5:28 PM CSTSevere Thunderstorm WarningLIXEast Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana47 min
Dec 28, 5:34 PM CSTSpecial Marine WarningLIX94 min
Dec 28, 5:36 PM CSTTornado WarningLIXPointe Coupee, West Feliciana39 min

Nearby

Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.